While prescription medications like Adderall may appear to be safe, it can be dangerous to mix Adderall with other substances.
Because Adderall is a prescription drug that many people take regularly, some people may accidentally use other substances while on Adderall. Whether intentional or accidental, mixing Adderall and other drugs — including drinking alcohol — is called polysubstance abuse, and it can be potentially dangerous and cause severe reactions.
When Adderall is combined with other stimulants, whether it’s a prescription medication or illicit drug like cocaine, the mixture can produce increase the dangerous side effects of Adderall like raising the heart rate and hallucinations. If someone who is taking Adderall combines it with a depressant like alcohol, the mixture of the two substances may negate the efficacy of Adderall.
In addition to increasing the side effects of Adderall and decreasing it’s intended effects, Adderall and polysubstance use can lead to someone being unaware of the amount of Adderall they are taking because of the masking effects of polysubstance use. Taking large doses of Adderall can result in overdose and death. Conversely, someone mixing Adderall with other substances may have to take more of that substance to experience the desired effects.
Adderall and Commonly Abused Drugs
- Adderall and Speed
- Adderall and Alcohol
- Adderall and Vyvanse
- Adderall and Cocaine
- Adderall and Ritalin
- Adderall and Meth
- Adderall and Modafinil
- Adderall and Concerta
Treating Adderall and Polysubstance Abuse
Morris, Susan York. “Dangers of Mixing Adderall and Alcohol.” Healthline, 2016. Accessed May 10, 2019.
The Recovery Village aims to improve the quality of life for people struggling with substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare providers.